Alert archive / Texas / High Wind Warnings in 2022
High Wind Warning 14, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 13, 2022, 2:10 PM CDT for Culberson County, Texas; Eddy County, New Mexico. It took effect at Mar 14, 2022, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2022, 2:10 PM CDT (19:10 UTC)
- In effect from
- Mar 14, 2022, 12:00 PM CDT
- Expired
- Mar 14, 2022, 6:12 PM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3542 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS74 KMAF 131910 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 210 PM CDT Sun Mar 13 2022 NMZ027-TXZ270-271-141200- /O.UPG.KMAF.HW.A.0011.220314T1700Z-220315T0100Z/ /O.NEW.KMAF.HW.W.0014.220314T1700Z-220315T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 210 PM CDT Sun Mar 13 2022 /110 PM MDT Sun Mar 13 2022/ ...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY... * WHAT...Northwest winds 40 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Monday. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
974 WWUS74 KMAF 140641 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 141 AM CDT Mon Mar 14 2022 NMZ027-TXZ270-271-142030- /O.CON.KMAF.HW.W.0014.220314T1700Z-220315T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 141 AM CDT Mon Mar 14 2022 /1241 AM MDT Mon Mar 14 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 35 to 55 mph with gusts up to 75 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From noon CDT /11 AM MDT/ today to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ059-067-075-272>281-142030- /O.NEW.KMAF.WI.Y.0007.220314T1500Z-220315T0100Z/ Eddy County Plains-Loving-Ward-Pecos- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin-Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 141 AM CDT Mon Mar 14 2022 /1241 AM MDT Mon Mar 14 2022/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
572 WWUS74 KMAF 141925 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 225 PM CDT Mon Mar 14 2022 NMZ027-TXZ270-271-150100- /O.CON.KMAF.HW.W.0014.000000T0000Z-220315T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 225 PM CDT Mon Mar 14 2022 /125 PM MDT Mon Mar 14 2022/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 35 to 50 mph with gusts up to 70 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Now until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Travel could be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-TXZ059-067-075-272>281-150100- /O.CON.KMAF.WI.Y.0007.000000T0000Z-220315T0100Z/ Eddy County Plains-Loving-Ward-Pecos- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin-Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 225 PM CDT Mon Mar 14 2022 /125 PM MDT Mon Mar 14 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 10 AM CDT /9 AM MDT/ this morning to 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
911 WWUS74 KMAF 142312 AAA NPWMAF URGENT - WEATHER MESSAGE...UPDATED National Weather Service Midland/Odessa TX 612 PM CDT Mon Mar 14 2022 NMZ027-TXZ270-271-150015- /O.CAN.KMAF.HW.W.0014.000000T0000Z-220315T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 612 PM CDT Mon Mar 14 2022 /512 PM MDT Mon Mar 14 2022/ ...HIGH WIND WARNING IS CANCELLED... The high wind warning has been cancelled. It will remain windy into early evening, but below warning levels. $$ NMZ028-TXZ059-067-075-272>281-150015- /O.CAN.KMAF.WI.Y.0007.000000T0000Z-220315T0100Z/ Eddy County Plains-Loving-Ward-Pecos- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin-Presidio Valley- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 612 PM CDT Mon Mar 14 2022 /512 PM MDT Mon Mar 14 2022/ ...WIND ADVISORY IS CANCELLED... The wind advisory has been cancelled. It will remain breezy into early evening, but below advisory levels. $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 13, 12:33 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 13, 12:33 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1233 PM CDT Sun Mar 13 2022
...New AVIATION...
.AVIATION...
(18Z TAFS)
Issued at 1228 PM CDT Sun Mar 13 2022
VFR conditions will continue the next 24 hours. Southerly to
southeasterly winds through this afternoon may be elevated/gusty,
especially at CNM/HOB/MAF/FST, with MAF/FST seeing at least
intermittently gusty winds through the night due to a developing
low-level jet. Winds will shift to the W/NW by mid to late
morning Monday, becoming gusty at area terminals, with even
stronger winds up to 25-35kt sustained possible just beyond the
end of the forecast period.
&&
.SHORT TERM...
(Today through Monday afternoon)
Issued at 426 AM CDT Sun Mar 13 2022
The region will remain on the western edge of the surface ridge
positioned over the Deep South today with an incoming disturbance
looming from the west. A tightening surface gradient will allow
for winds to remain breezy out of the south and southwest this
afternoon, continuing the warming trend we've had the last 24+
hrs. Highs will rebound back to near normal today with M-U60s and
70s common across all of W TX and SE NM. The combo of dry
antecedent conditions, winds, and warming temps will allow for
critical fire wx potential this afternoon for the northern third
of the forecast area, allowing for the introduction of a Red Flag
Warning for portions of the CWA (More on this in the fire weather
disco below). Lows on Monday AM will trend seasonal as winds
remain up overnight out of the south, mitigating some of the
radiational cooling trends we've dealt with recently.
Incoming shortwave trough from the west will press eastward with a
slight amplification once it reaches E NM. A strong mid-level
speed max will bisect the region from NW to SE during the morning
and afternoon on Monday with windy conditions anticipated thru the
daytime hrs. High winds are a given across the Guadalupe and
Delaware Mtns thanks to the speed max juxtaposed over the higher
elevations. A High Wind Watch remains in effect for Monday
afternoon and early evening for the potential. Future Wind
Advisory will likely be necessitated in the next forecast package
for some areas west of the Pecos river, especially the elevated
areas like the Davis Mtns and adjacent Foothills given the
forecasted speeds for Monday PM. Another very high potential fire
weather pattern looms for Monday afternoon as well with an
extensive Fire Weather Watch issued for the time above. High will
be warm to the south where the western fringe of a thermal ridge
will be positioned along the Lower Trans Pecos and up through the
Rio Concho. Cooler NW flow will keep temps near normal and a touch
cooler over the northern fringes of the CWA as highs peak into
the 60s and L70s from the Permian Basin, north. Shortwave will
scoot east and winds will decouple as the mixing ceases shortly
after sunset leading to a tranquil night starting the next
forecast period.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 426 AM CDT Sun Mar 13 2022
Monday night, the upper trough will be exiting West Texas and
Southeast New Mexico, and will be over the Arklatex by 12Z
Tuesday. A weak cold front will trail in behind the trough, and
winds should stay up enough to keep temperatures from dropping
further than they otherwise would. Surface flow backs around
fairly quickly Tuesday, with return flow resuming most locations
by late afternoon. This will combine with increasing thicknesses
to bring temperatures Tuesday afternoon to right around normal.
Wednesday, a secondary trough will begin digging through the
southwest CONUS, and leeside troughing on the Front Range ahead of
this feature will induce WSW surface flow over the area. This
will add a downslope warming component to continued increasing
thicknesses, bestowing the warmest day this forecast as afternoon
highs soar into the 80s most locations. Unfortunately, this will
result in critical or near- critical fire weather conditions for
much of the area. See fire weather discussion below for further
details.
A secondary trough will arrive late Wednesday night/Thursday
morning. Looking at the GFS/CMC, the timing looks to preclude high
winds in the Guadalupes/Delawares, but if the slower ECMWF pans
out, a warning may be needed. The Pac front associated w/the
trough will cool highs Thursday somewhat, but all but the NW CWA
should remain at or above normal. However, a cold front will drop
in Thursday night, and this will take highs Friday to below normal
for most locations. Temperatures rebound to AOA normal Saturday,
and should be back in the 80s most locations by Monday afternoon.
Unfortunately, the only chance for precipitation this forecast
looks to be Thursday afternoon, when an isolated SHRA or two
could bless the northern fringes of the CWA. Otherwise, grids
remain dry.
&&
.FIRE WEATHER...
Issued at 426 AM CDT Sun Mar 13 2022
Critical to near-critical fire weather is anticipated through at
least next Thursday, if not beyond, as a series of upper level
troughs bang the region. This afternoon, the LLTR is forecast to
run from south central New Mexico up into the western panhandles.
ERCs will be in the 70th percentile or above everywhere but the
Guadalupes/Delawares, which will be 50th-70th. However, in this
lower ERC, RFTI of 5-6 is forecast, w/even some 7-8. Elsewhere,
widespread 2-4 will coincide with ERC of 70th percentile or above.
This is right on the critical/near-critical fence but, given the
conditions in the Guadalupes/Delawares, we've opted to issue a RFW
west and north for this afternoon.
Monday, the LLTR will extend from the Big Bend up through north
central Texas. The GFS brings a 90+kt mid-level jet through
Culberson County, Reeves County, and the Stockton Plateau. The
NAM, which was farther south 24 hours ago, has increased the jet
to 100+kts, and now brings it through Eddy County, the upper
Texas Trans Pecos, and the southern Permian Basin. Virtually all
of Texas west or the Pecos is forecast to have RFTI of 5-6, with
some 7 thrown in here and there. The TT WRF shows widespread 6
across the upper Trans Pecos/Stockton Plateau, with 7 across the
lower Trans Pecos. ERCs will be similar to today's--70th
percentile or above most everywhere. The area of greatest concern
will be the southeast Permian Basin/eastern Stockton Plateau/lower
Trans Pecos, where the jet will intersect the windward side of
the LLTR and ERC will be 90th percentile or better. Given the
latest forecast position of the jet, we've opted to expand the
Fire Weather Watch considerably, and will upgrade either this
evening after today's warning expires, or overnight.
Winds drop off considerably Tuesday, which looks to be a down-day,
before things begin ramping up for the next trough, which arrives
Thursday. The synoptic scenario continues to look very similar to
Monday's. However, given today's conditions, no precip between now
and Thursday, and unseasonably warm temperatures Wednesday, we
wouldn't be surprised if Wednesday was a critical fire weather day
as well, at least similar to today's. Each day will just prime
the next, with little cloud cover to moderate fuels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 41 71 35 72 / 0 0 0 0
Carlsbad 41 68 33 73 / 0 0 0 0
Dryden 37 81 42 76 / 0 0 0 0
Fort Stockton 46 74 38 73 / 0 0 0 0
Guadalupe Pass 42 61 39 65 / 0 0 0 0
Hobbs 36 66 31 70 / 0 0 0 0
Marfa 31 68 26 70 / 0 0 0 0
Midland Intl Airport 38 71 35 71 / 0 0 0 0
Odessa 40 71 37 71 / 0 0 0 0
Wink 36 71 32 73 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Monday morning through Monday evening
for Central Brewster County-Chinati Mountains-Chisos Basin-
Crane-Davis Mountains-Davis Mountains Foothills-Eastern
Culberson County-Ector-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Loving-Lower Brewster
County-Marfa Plateau-Midland-Pecos-Presidio Valley-Reagan-
Reeves County Plains-Terrell-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
Red Flag Warning until 10 PM CDT /9 PM MDT/ this evening for
Andrews-Borden-Dawson-Eastern Culberson County-Gaines-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Howard-Martin-Mitchell-Scurry-Van Horn and
Highway 54 Corridor.
High Wind Watch from Monday afternoon through Monday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
NM...Fire Weather Watch from late tonight through Monday evening for
Eddy Plains-Lea.
Red Flag Warning until 9 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Watch from Monday morning through Monday evening for
Guadalupe Mountains of Eddy County.
&&
SHORT TERM...87
LONG TERM....44
AVIATION...84Hazardous weather outlook, Mar 13, 3:00 AM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 300 AM CDT Sun Mar 13 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-140800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 300 AM CDT Sun Mar 13 2022 /100 AM MST Sun Mar 13 2022/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A Red Flag warning is in effect this afternoon and evening for the Guadalupe and Delaware Mountains, Sacramento Foothills, Southeast new Mexico plains, northern Permian Basin, Western Low Rolling Plains, and most of Culberson County. .DAYS TWO THROUGH SEVEN...Monday through Saturday A Fire Weather Watch is in effect from Monday morning through Monday evening for Southeast New Mexico and most of West Texas. A High Wind Watch is in effect Monday afternoon and evening for the Guadalupe and Delaware Mountains. Critical fire weather conditions will be possible again Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:45 AM CST | Red Flag Warning | MAF | Andrews, Borden, Culberson, Dawson, Gaines, Howard and 3 more | 19 hr |
Nearby
High Wind Warnings in Texas, 2022High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.